What are some of the harmful effects of excessive use of NSAIDS?

  1. Theresa_Kennedy profile image74
    Theresa_Kennedyposted 6 years ago

    What are some of the harmful effects of excessive use of NSAIDS?

    Hi Danielle! I was just checking to see how you're coming along on your hub regarding NSAIDS and their harmful effects? You commented in one of my hubs (Finding Relief From Chronic Pain) awhile back, and I'm so curious to see what you will write for us! Maybe some of the other hubbers will offer their input as well.
    Sincerely, Theresa


  2. zneve08 profile image57
    zneve08posted 6 years ago

    Oh boy, over the counter pain killers.  Personally, I prefer to keep my liver alive as long as possible, if I can get around taking any kind of medication and grab an ice pack, I prefer that way.  Aside from vomiting and nausea in the short term, long term or large doses of NSAIDS or acetaminophen can actually cause serious kidney damage, liver failure, as well as cause damage the lining of the stomach or intestines. 

    Doctors commonly turn patients towards drugs of the sort for arthritis, however, they can even cause or accelerate articular damage!

    I will take a sore back, bicep, tricep, or any other part of my body after a nice workout at the gym any day over future liver damage, joint pain, and other long term side effects.... This country (USA) cares too much for the short term goal of NO PAIN, only comfort (*generalization*).